Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 14, NWS North Platte, NE

April 3, 201520 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 3, 2015, 3:12 PM CDT for 20 counties in Nebraska. It took effect at Apr 4, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2015, 3:12 PM CDT (20:12 UTC)
In effect from
Apr 4, 2015, 12:00 PM CDT
Expired
Apr 4, 2015, 8:24 PM CDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -213 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-213 m²/s²
0-3 km storm-relative helicity
-176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS83 KLBF 032013 CCA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT FRI APR 3 2015

...FIRE DANGERS INCREASE SATURDAY...

.TEMPERATURES WILL RECOVER SATURDAY IN CENTRAL AND WESTERN
NEBRASKA SATURDAY WITH LOW DEWPOINTS. WIND IS ALSO EXPECTED TO
BECOME STRONG AND GUSTY EAST OF THE PANHANDLE.

NEZ204-041045-
/O.COR.KLBF.FW.A.0005.150404T1700Z-150405T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
212 PM MDT FRI APR 3 2015

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR ZONE 204...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FIRE WEATHER WATCH.

THE FIRE WEATHER WATCH FOR FIRE ZONE 204 IS CANCELLED AS CRITICAL
WIND THRESHOLDS WILL NOT BE MET. A SURFACE TROUGH EXTENDING SOUTH
THROUGH THE PANHANDLE WILL KEEP WINDS LIGHT FROM THE SOUTHWEST
THROUGH THE DAY. HOWEVER...DEWPOINTS WILL BE DROPPING INTO THE
TEENS DURING THE AFTERNOON AS TEMPERATURES CLIMB INTO THE MIDDLE
60S. 

$$

NEZ206-208>210-219-041045-
/O.UPG.KLBF.FW.A.0005.150404T1700Z-150405T0300Z/
/O.NEW.KLBF.FW.W.0014.150404T1700Z-150405T0300Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
312 PM CDT FRI APR 3 2015 /212 PM MDT FRI APR 3 2015/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR 
PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 209 LOUP RIVERS 
  BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER 
  ZONE 219 LOESS PLAINS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...WITH THE GUSTY WIND AND VERY LOW RELATIVE HUMIDITY...
   THERE IS A RISK THAT A FIRE...ONCE STARTED...COULD GET OUT OF 
  CONTROL QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
2 follow-up statements
353 
WWUS83 KLBF 040935
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 AM CDT SAT APR 4 2015

...CRITICAL FIRE DANGER LIKELY ACROSS MOST OF WESTERN AND NORTH
CENTRAL NEBRASKA THIS AFTERNOON AND EARLY THIS EVENING...

.HIGHS THIS AFTERNOON WILL REACH THE MID TO UPPER 60S ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. GUSTY SOUTHWESTERLY WINDS OF
10 TO 20 MPH...WITH GUSTS TO 30 MPH ARE LIKELY AS WELL. THE
COMBINATION OF WIND AND LOW RELATIVE HUMIDITY...WILL ALLOW
EXPLOSIVE GROWTH OF ANY FIRES WHICH MAY DEVELOP.

NEZ206-208>210-219-050300-
/O.CON.KLBF.FW.W.0014.150404T1700Z-150405T0300Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
435 AM CDT SAT APR 4 2015 /335 AM MDT SAT APR 4 2015/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 209 LOUP RIVERS 
  BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER 
  ZONE 219 LOESS PLAINS.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES WHICH MAY DEVELOP HAVE A HIGH POTENTIAL FOR
  EXPLOSIVE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
140 
WWUS83 KLBF 050124
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT SAT APR 4 2015

...RED FLAG WARNING CANCELLED...


NEZ206-208>210-219-050230-
/O.CAN.KLBF.FW.W.0014.000000T0000Z-150405T0300Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
824 PM CDT SAT APR 4 2015 /724 PM MDT SAT APR 4 2015/

...RED FLAG WARNING IS CANCELLED FOR WINDS AND LOW RELATIVE HUMIDITY FOR
WESTERN AND NORTH CENTRAL NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
RED FLAG WARNING.

LOW RELATIVE HUMIDITY CONTINUES OVER WESTERN AND NORTH CENTRAL
NEBRASKA BUT WINDS HAVE BECOME LIGHT AND VARIABLE. 

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:24 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 3, 12:24 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1224 PM CDT FRI APR 3 2015

.SYNOPSIS...
ISSUED AT 358 AM CDT FRI APR 3 2015

THE INVERTED TROUGH THAT HELPED PRODUCE THE PRECIPITATION
OVERNIGHT HAS MOVED EAST TO THE IOWA STATE LINE BY 07Z. HIGH
PRESSURE WAS THE DOMINANT FEATURE OVER THE INTERMOUNTAIN WEST.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 358 AM CDT FRI APR 3 2015

COOL AIR WILL KEEP TEMPERATURES NEAR AVERAGE TODAY. WEST WIND OF
10 TO 20 MPH IS LIKELY TODAY AND FAIRLY DRY CONDITIONS ARE
EXPECTED WITH RELATIVE HUMIDITY 15-20 PERCENT IN THE NORTH AND
20-30 PERCENT IN THE SOUTH. WIND WILL BECOME MORE SOUTHWEST
TONIGHT BUT WILL BE LESS THAN 10 MPH. LOWS TONIGHT ARE LIKELY TO
BE 25-30 IN CENTRAL AND SOUTHWEST NEBRASKA WITH MID 20S POSSIBLE
IN THE PLATTE RIVER VALLEY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 358 AM CDT FRI APR 3 2015

HIGH PRESSURE WILL CONTINUE TO DRIFT WELL TO THE SOUTHEAST ON
SATURDAY. SOUTHWESTERLY WINDS WILL BE INCREASE THROUGHOUT THE
DAY...ON THE BACKSIDE OF THE HIGH. WAA ALOFT THROUGH THE DAY WITH
850 MB TEMPS RISING TO ABOUT 10C BY LATE AFTERNOON. WARMEST
GUIDANCE IS IN THE 60S TO AROUND 70...WHICH HAS BEEN THE BEST WAY
TO GO THE PAST FEW WEEKS. SOME CONCERN THE TENTH TO A QUARTER IN
OF RAIN ACROSS SW NEB MAY RESULT IN SLIGHTLY HIGHER DEW PTS AND
NOT QUITE AS WARM. HOWEVER THE SOILS WERE REALLY DRY AND EXPECT
THE SUN AND WARMTH OF TODAY TO OFFSET THIS.

EASTER SUNDAY WILL SEE A TROUGH MOVE THROUGH EARLY IN THE DAY AND
SWITCH WINDS TO THE NORTH...WHICH WILL SLOWLY VEER TO THE EAST BY
LATE AFTERNOON. MODELS ARE KEEPING WINDS LESS THAN 20 MPH...WHICH
MAY BE UNDERDONE AND WILL BE MONITORED FOR FIRE WEATHER CONCERNS.
850 MB TEMPS CHANGE LITTLE BEHIND THE TROUGH AND HIGHS SHOULD BE
CLOSE IF NOT A FEW DEGREES COOLER WITH FULL SUN.

BACK DOOR COLD FRONT PUSHES INTO NORTHERN NEB TO COOL THE NORTH
DOWN FOR SUNDAY NIGHT INTO MONDAY. LATEST MODEL CONSENSUS HAS
PUSHED THE COOLER AIR A LITTLE FURTHER SOUTH...WITH 50S ACROSS N
CENTRAL AND 60S ELSEWHERE...EXCEPT FOR A FEW LOW 70S IN FAR SW
NEB. MEANWHILE AN UPPER LEVEL DISTURBANCE WILL LIFT IN SW FLOW
ACROSS THE PLAINS LATE SUNDAY NIGHT INTO MONDAY. BEST MOISTURE TO
THE EAST...HOWEVER COULD SEE A LITTLE SHOWER ACTIVITY OR RUMBLE
OF THUNDER IN THE EASTERN ZONES.

ANOTHER DISTURBANCE WILL CROSS THE ROCKIES PUSH ACROSS THE HIGH
PLAINS MONDAY NIGHT INTO TUESDAY. MODELS CONTINUE TO STRUGGLE
WITH CONSISTENCY WITH TRACK/STRENGTH AND CONFIDENCE REMAINS LOW
ON HOW MUCH/IF ANY PRECIP WILL BE RECEIVED. LOW POPS WILL BE
RETAINED FOR NOW.

THE REST OF THE EXTENDED WILL SEE A TROUGH DIG POSSIBLY DIG
ACROSS THE 4 CORNERS THEN LIFT ACROSS THE PLAINS. THE LATEST EC
TAKES A MORE NORTHERN TRACK AND FAVORABLE FOR THE CWA...COMPARED
TO GFS. ALTHOUGH BOTH HAVE LITTLE AGREEMENT WITH THE 12Z RUN.
WILL CONTINUE TO BLEND AND WAIT FOR BETTER AGREEMENT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1223 PM CDT FRI APR 3 2015

VISUAL FLIGHT RULES FOR TERMINALS KLBF AND KVTN THROUGH 18Z
SATURDAY. MODELS ARE IN AGREEMENT FOR FEW HIGH CLOUDS THROUGH THE
PERIOD. OTHERWISE...WINDS DIMINISHING THIS EVENING.

&&

.FIRE WEATHER...
ISSUED AT 358 AM CDT FRI APR 3 2015

FOR TODAY...THE LOWEST RELATIVE HUMIDITY IN NORTHERN NEBRASKA
WILL BE LOW BUT WIND IS EXPECTED TO BE 20 MPH OR LOWER. WE HAVE
MORE CONCERN WITH SATURDAY. AGAIN...RELATIVE HUMIDITY WILL BE 15
TO 20 PERCENT WITH WIND LIKELY TO BE GUSTING TO 25 MPH OR HIGHER
OVER CENTRAL AND WESTERN NEBRASKA. SINCE CURED GRASS IS STILL THE
PREDOMINANT FUEL...THE RECENT RAIN AND SNOW IN SOUTHWEST NEBRASKA
WILL HAVE LITTLE EFFECT ON THE FUEL CONDITIONS. THE RAIN AND SNOW
COULD BRING AT LEAST A BEGINNING OF GREENING NEXT WEEK...BUT IT
IS NOT LIKELY TO AFFECT THE GRASS SATURDAY. AS A RESULT...WE ARE
ISSUING A FIRE WEATHER WATCH FOR ALL ZONES. IT IS POSSIBLE THAT
ZONE 204 AND AT LEAST PART OF ZONE 208 MAY NOT REACH THE CRITICAL
THRESHOLDS... BUT ADDITIONAL MODEL RUNS WILL SHED SOME NEW LIGHT
ON THE NEED FOR CONVERTING TO A WARNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NEZ204-206-208>210-219.

&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...MASEK
AVIATION...KECK
FIRE WEATHER...SPRINGER
Hazardous weather outlook, Apr 3, 11:48 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1148 AM CDT FRI APR 3 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-041700-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1148 AM CDT FRI APR 3 2015 /1048 AM MDT FRI APR 3 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH FIRE DANGER IS EXPECTED SATURDAY AFTERNOON AND EVENING IN
WESTERN AND NORTH CENTRAL NEBRASKA. THE COMBINATION OF LOW
RELATIVE HUMIDITY AND GUSTY WINDS WILL INCREASE THE DANGER THAT
FIRES THAT START COULD GET OUT OF CONTROL. FOR MORE DETAILS REFER TO
THE FIRE WEATHER WATCH.

THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT MONDAY IN CENTRAL
AND NORTH CENTRAL NEBRASKA...ALTHOUGH SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:36 AM CDTFire Weather WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more42 hr

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.